MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V

AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V
Model Number BML-V242QR-30
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
The customer reported the following event happened two (2) times in one month involving the subject device.The following is for patient 1 of 2 which has been reported in (b)(6).The customer reported to olympus, during a therapeutic ercp for a common bile duct (cbd) stone retrieval, last thursday, the subject device was used to crack a large stone when the basket jammed within the common bile duct.The pigment gallstone was 12-15mm.The surgeon used the emergency mechanical lithotriptor but was unable to remove the basket.The surgeon felt tension between the emergency mechanical lithotriptor and the cut subject device.The breaking point of the subject device was at the proximal end only and not the distal end with basket.Spyglass was used to complete the procedure to break the stone and remove from cbd.It is unclear how the broken device was removed from the patient.The following is for patient 2 of 2 and is being reported in (b)(6).The customer reported the event for patient 1 also happened to patient 2.No additional details provided.Two events reported: (b)(6): event 1; (b)(6): event 2.This report is 2 of 2 for (b)(6): event 2.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of past investigations, due to various factors such as the size, hardness or shape of the calculus, a load beyond the resistance strength may have applied to the product during the lithotripsy.As a result, the operating pipe and/or operating wire was likely broken, and the device could not be retracted.However, since the device was not returned for inspection, the exact cause could not be identified.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿before use, thoroughly review the method of use for this instrument and bml-110a-1 in accordance with the instruction manuals.Do not use this instrument for a calculus that is assumed impossible to be crushed by a lithotriptor.The pipe or the basket wire may break, and part of this instrument may remain in the body.Use this instrument by having the settings to switch to open surgery and the hospitalization plan ready in case the calculus cannot be crushed by lithotripter bml-110a-1.A lithotriptor cannot always crush all calculi captured in the basket.Operation of this instrument is based on the assumption that open surgery is possible as an emergency measure.If the calculus is too hard, it is possible that the damages shown in chapter 5, ¿emergency treatment¿ may occur.Use the lithotriptor by considering that it may lead to damaging the instrument and that open surgery may have to take place.Before each case, prepare and inspect the instrument and bml handle as instructed below.Inspect other equipment to be used with the instrument and bml handle as instructed in their respective instruction manuals.Should the slightest irregularity be suspected, do not use the instrument or bml handle; contact olympus.Damage or irregularity may compromise patient or user safety, which poses an infection control risk, and can cause tissue irritation, perforation, bleeding, or mucous membrane damage and may result in more severe equipment damage.Never use excessive force to operate the instrument and bml handle.This could damage the instrument and/or bml handle.Keep pliers or wire cutters so that you can cut the instrument if it is damaged.Also have the olympus bml-110a-1 lithotriptor ready.Operation of this instrument is based on the assumption that open surgery is possible as an emergency measure.If the calculus is too hard, it is possible that the damages shown in, ¿emergency treatment¿ may occur.Use this instrument by considering that it may lead to damage of the instrument and that open surgery may have to take place.This instrument will deform and/or deteriorate by performing lithotripsy.When lithotripsy is repeated, it will deform and/or deteriorate furthermore.By such deformation and/or deterioration, calculus may not be crushed and/or the instrument with calculus engaged may not be removed from the body.If lithotripsy is required to be repeated in a single case, make sure to check each time that no abnormality is found in action and/or appearance (e.G.Basket wire cut or worn, tube sheath bent, notable coil sheath bent or gap etc.).Stop use when any abnormality is detected.During lithotripsy, keep the portion from the coil sheath to the bml handle straight in line with the scope¿s biopsy valve, as much as possible.If not straight, the coil sheath may bend, calculus may not be crushed, and/or the instrument with calculus engaged may not be removed from the body.Do not rotate the bml handle knob abruptly.This instrument may break, and/or calculus may not be crushed.Also, the instrument with calculus engaged may not be removed from the body.Lower the endoscope¿s forceps elevator when performing lithotripsy.If lithotripsy is performed when the elevator is not lowered, the scope or the instrument may break and/or the calculus may not be crushed.Also, the instrument with calculus engaged may not be removed from the body.If the calculus is too hard and the instrument is damaged, it may be necessary to use the bml-110a-1.In this case, also refer to the instruction manual for the bml-110a-1.¿ this supplemental report includes information added to e3 and g2.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE MECHANICAL LITHOTRIPTOR V
Common Device Name
SINGLE USE MECHANICAL LITHOTRIPTOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15501566
Report Number9614641-2022-00376
Device Sequence Number5212558
Product Code LQC
UDI-Device Identifier04953170218392
UDI-Public04953170218392
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBML-V242QR-30
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer10/12/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown